Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

June 12, 2016Chase County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 12, 2016, 12:13 PM MDT for Chase County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 12:13 PM MDT (18:13 UTC)
Expired
Jun 12, 2016, 12:45 PM MDT
In force
32 min
Issued by
NWS North Platte, NE

County Chase County, NE

The radar

The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
2145 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

805 
WWUS83 KLBF 121813
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 PM MDT SUN JUN 12 2016
 
NEZ069-121845-
CHASE NE-
1213 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHASE COUNTY UNTIL 1245
PM MDT...

AT 1213 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAMAR...OR 17 MILES WEST OF IMPERIAL...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR...CRETE AND CHASE. 

LAT...LON 4042 10205 4057 10206 4065 10205 4065 10177
      4041 10187
TIME...MOT...LOC 1813Z 191DEG 16KT 4048 10198 

$$

SNIVELY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 12, 11:27 AM MDT, 46 minutes earlier.

Area forecast discussion, Jun 12, 11:27 AM MDT, 46 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1227 PM CDT SUN JUN 12 2016

.SHORT TERM...(Today and tonight)
Issued at 321 AM CDT Sun Jun 12 2016

Today and Tonight...the RAP and HRRR models were the basis for
todays rain forecast. The HRRR CR version was the only model to
correctly forecast the thunderstorms underway early this morning and
it is holding back on the eastward progression of storm development
unlike the GFS and NAM model which are very fast. Thus rain chances
are highest across the Sandhills and the eastern Panhandle today and
North Central Nebraska tonight.

Precipitable water increases to 1.5 inches in all models supporting
the forecast for locally heavy rainfall both today and tonight. WPC
has been circling parts of the fcst area for excessive rainfall and
their new forecast will be available this morning.

The temperature forecast uses a blend of 4 guidance data sets plus
bias correction which produces a temperature forecast of 80s west of
the developing sfc boundary across the Sandhills and eastern
Panhandle with lower 90s east of the boundary.

What is supposed to happen is the convection early this morning
should dissipate leaving a rain cooled boundary which becomes the
focus for locally heavy rainfall this afternoon and tonight.
The thunderstorm activity should become numerous late this afternoon
and propagate east tonight.

.LONG TERM...(Monday through Saturday)
Issued at 321 AM CDT Sun Jun 12 2016

Rain showers and isolated thunderstorms stick around through Monday
as the front slowly moves eastward. Cooler temperatures return to
the region with highs only rising up into the low 80s on Monday. A
strong upper-level shortwave will then move out of the Rockies on
Monday afternoon and evening, bringing another round of showers and
thunderstorms to central Nebraska. This system has the potential to
bring significant heavy rainfall to the region. With an 1-2 inches
of new precipitation forecasted for the Monday night timeframe,
localized flooding could be possible as well as a possible rise in
water levels along the already flooding North Platte River. However,
with this system still a few days off, it's a bit uncertain on the
location of heaviest rainfall which will play a big part in how the
rivers respond and whether any new flooding occurs. While the
heaviest rainfall is expected to be done by Tuesday, lingering rain
and thunderstorm chances stick around throughout the day. High
temperatures rise up into the low 80s again for Tuesday.

A strong upper level ridge builds across the central US resulting in
surface high pressure to return to the region for Wednesday through
Friday. Dry conditions and temperatures in the upper 80s to low 90s
are expected to prevail through the end of the week and into the
weekend. A slight chance of thunderstorms return on Friday night as
a weak front moves across the northern plains. Right now confidence
is low in the development of these storms due to how far out this
system is and nothing more than a mention is needed at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1227 PM CDT Sun Jun 12 2016

Showers and thunderstorms will continue to develop along a cold
front this afternoon and evening across western Nebraska. Erratic
gusty winds and very heavy rain will be likely with the
thunderstorms. As the cold front moves east across the region, a
large wind shift from south to northwest will occur. After the
cold front, showers with embedded thunderstorms will likely
continue overnight for central Nebraska, mainly from KLBF to KVTN
and points east. Winds will transition to northeast and then east
by late Monday morning.

&&

.HYDROLOGY...
Issued at 320 PM CDT Sat Jun 11 2016

Minor flooding continues along the North Platte River near
Lewellen and upstream of Lake McConaughy. The gauge at North
Platte continues to read moderate flood stage. Flooding is a
result of increased releases from reservoirs in Wyoming...as well
as increased releases from Lake McConaughy. Flooding is expected
to continue through June. Elevated levels are present on the
North Platte River near Lisco, the South Platte River at Roscoe
and North Platte, and the Platte River near Brady.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...CDC
LONG TERM...Kulik
AVIATION...Snively
HYDROLOGY...Snively
Hazardous weather outlook, Jun 12, 7:08 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 AM CDT SUN JUN 12 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-131315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
808 AM CDT SUN JUN 12 2016 /708 AM MDT SUN JUN 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS CAPABLE OF HEAVY RAIN ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT WHICH COULD PRODUCE FLOODING IN SELECT
AREAS. SOUTHWEST NEBRASKA APPEARS TO BE MOST FAVORED AREA FOR
HEAVY RAINFALL BUT STORMS THROUGHOUT WESTERN AND NORTH CENTRAL
NEBRASKA WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

LIGHT WINDS AND VERY WARM AIR ALOFT WILL LIMIT THE POTENTIAL FOR
SEVERE THUNDERSTORM DEVELOPMENT. ISOLATED DAMAGING WIND GUSTS
WOULD BE THE PRIMARY THREAT LATE THIS AFTERNOON AND THIS EVENING
ACROSS THE REGION.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE
RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN
ON THE NORTH PLATTE RIVER NEAR LISCO... THE SOUTH PLATTE RIVER
FROM ROSCOE TO NORTH PLATTE... AND THE PLATTE RIVER NEAR BRADY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDS ALOFT WILL INCREASE MONDAY AND SEVERE WEATHER IS POSSIBLE
ACROSS WESTERN NEBRASKA. THE AREA OF CONCERN IS GENERALLY ALONG
AND WEST OF A LINE FROM STOCKVILLE TO GORDON. LARGE HAIL AND WIND
DAMAGE IS THE PRIMARY THREAT. ONCE AGAIN...SOME STORMS MAY BE
CAPABLE OF HEAVY RAINFALL AND FLOODING. THIS WOULD APPEAR TO BE MOST
LIKELY ALONG AND SOUTH OF A LINE FROM OGALLALA TO BARTLETT.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND FRIDAY NIGHT. THE THREAT
OF SEVERE WEATHER APPEARS LOW.

MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE
RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN
ON THE NORTH PLATTE RIVER NEAR LISCO... THE SOUTH PLATTE RIVER
FROM ROSCOE TO NORTH PLATTE... AND THE PLATTE RIVER NEAR BRADY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

In the hours before

Special weather statement, Jun 12, 12:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 PM MDT SUN JUN 12 2016

NEZ069-121845-
CHASE NE-
1213 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHASE COUNTY UNTIL 1245
PM MDT...

AT 1213 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAMAR...OR 17 MILES WEST OF IMPERIAL...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR...CRETE AND CHASE.

LAT...LON 4042 10205 4057 10206 4065 10205 4065 10177
      4041 10187
TIME...MOT...LOC 1813Z 191DEG 16KT 4048 10198

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:25 AM MDTSpecial Weather StatementLBFArthur50 min
Jun 12, 4:03 AM MDTSpecial Weather StatementLBFHooker42 min
Jun 12, 12:17 PM MDTSpecial Weather StatementLBFBrown28 min
Jun 12, 12:44 PM MDTSpecial Weather StatementLBFBrown31 min
Jun 12, 12:56 PM MDTSpecial Weather StatementLBFKeya Paha49 min
Jun 12, 12:59 PM MDTSevere Thunderstorm WarningLBFCherry31 min
Jun 12, 1:34 PM MDTSpecial Weather StatementLBFBrown56 min
Jun 12, 1:43 PM MDTSpecial Weather StatementLBFKeya Paha47 min
Jun 12, 1:46 PM MDTSpecial Weather StatementLBFDeuel29 min
Jun 12, 2:04 PM MDTSpecial Weather StatementLBFThomas41 min
Jun 12, 2:11 PM MDTSpecial Weather StatementLBFKeith34 min
Jun 12, 2:28 PM MDTSpecial Weather StatementLBFKeith47 min
Jun 12, 2:37 PM MDTSpecial Weather StatementLBFKeya Paha53 min
Jun 12, 2:40 PM MDTSpecial Weather StatementLBFBrown65 min
Jun 12, 3:22 PM MDTSpecial Weather StatementLBFHayes23 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.